MAUDE Adverse Event Report: PENUMBRA, INC. POD XL; KRD

PENUMBRA, INC. POD XL; KRD
Catalog Number RBYPODXL1055
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in two varices of the left renal vein using a pod xl coil (pod xl), a non-penumbra catheter (4fr), and a non-penumbra sheath (7fr).The physician successfully placed multiple coils in the first varix.The catheter was then repositioned to the second varix and placed one non-penumbra coil.While advancing the pod xl through the catheter, the physician experienced resistance causing the coil's pusher assembly to kink.Subsequently, the pod xl unintentionally detached within the catheter.The catheter was removed; however, the embolization coil remained within the sheath.The sheath containing the embolization coil was removed from the patient.Access was lost and the procedure was considered completed.There was no report of an adverse effect to the patient.

Brand Name
POD XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25367141
Report Number3005168196-2026-00183
Device Sequence Number9808673
Product Code KRD
UDI-Device Identifier00810169721742
UDI-Public00810169721742
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODXL1055
Device Lot NumberF00020662
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale